Arkansas, 2003Tornado in Arkansas, May 7, 2003
May 7, 2003 · NWS LZK · 1 event in 1 county or zone
1 tornado, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- None recorded
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Little Rock, AR wrote its last area forecast discussion before the first event at May 7, 2:11 PM CST, 19 minutes earlier.
Area forecast discussion, May 7, 2:11 PM CST, 19 minutes before
AREA FORECAST DISCUSSION...CORRECTED
NATIONAL WEATHER SERVICE LITTLE ROCK AR
311 PM CDT WED MAY 7 2003
.SHORT TERM...MODELS IN PRETTY DECENT AGREEMENT IN THE SHORT TERM
ALTHOUGH THEY DO DEVIATE AFTER THAT. WITH NONE OF THE MODELS BEING
OVERLY CONSISTENT IN THE TIME FRAME BEYOND H36...FEEL A COMPROMISE
OF SOLUTIONS IS IN ORDER. WILL ALSO GO WITH A BLEND OF MAV/FWC
NUMBERS. TEMPERATURES BETWEEN THE TWO ARE CLOSE BUT MORE OF
DIFFERENCE IN POPS...WILL LEAN TOWARDS THE WETTER MAV NUMBERS HERE.
LOOKS LIKE A BREAK IN THE ACTION IS IN STORE FOR THE CWA...AT LEAST
INITIALLY. LATEST SURFACE ANALYSIS SHOWS FRONTAL BOUNDARY OVER THE
NORTH BUT LITTLE SOUTHWARD PROGRESSION IS EXPECTED. AREA TO THE
SOUTH REMAINS UNSTABLE BUT AIR MASS IS CAPPED AND LITTLE FORCING
SEEN. NOT COMFORTABLE REMOVING PRECIP ENTIRELY WITH NUMBER OF
BOUNDARIES LURKING ABOUT BUT ONLY SLIGHT CHANCE POPS FOR TONIGHT
OVER MOST OF THE CWA. EXCEPTION WILL BE ACROSS THE NORTH.
AFOREMENTIONED FRONT EXPECTED TO RETREAT BACK TO THE NORTH.
DEVELOPING LOW LEVEL JET SUPPORTS ELEVATED CONVECTION WITH HAIL THE
MAIN THREAT. SHORTWAVE MOVING UP FROM THE SOUTHWEST WILL HELP
ENHANCE PRECIP HERE FOR HIGHER POPS.
WARM FRONT STALLS OUT OVER SOUTHERN MISSOURI ON THURSDAY AFTERNOON.
SHORTWAVE EJECTS OUT OF THE WESTERN TROF AND INTO THE CENTRAL
PLAINS. SHORTWAVE WILL RIDE ALONG THE FRONT FOR ANOTHER GOOD CHANCE
OF SEVERE WEATHER WITH THE FOCUS ON THE NORTH IN THE VICINITY OF
THE COLD FRONT. MODERATE RISK HERE FOR FRIDAY AND SEE NO REASON TO
ARGUE. FURTHER SOUTH ONLY SLIGHT CHANCES OF PRECIP EXPECTED AS MID
LEVEL TEMPS RISE SHARPLY AND DECENT CAP HOLDS. STILL...WITH AMOUNT
OF INSTABILITY AND MOISTURE IN THE AIR SOME CONVECTION CAN NOT BE
RULED OUT BUT ONLY SCATTERED POPS JUSTIFIED.
ON SATURDAY...SPRAWLING WEST COAST TROUGH STARTS TO MOVE EASTWARD
AND DAMPEN AS STRONG SHORTWAVE DROPS ALONG THE WASHINGTON COAST.
SURFACE LOW EJECTS OUT OF THE GREAT BASIN REACHING SOUTHERN IOWA BY
THE END OF THE DAY. THE COLD FRONT/DRY LINE WILL START TO MOVE EAST
IN RESPONSE...REACHING CENTRAL OKLAHOMA LATE IN THE DAY. WILL
CONTINUE SCATTERED POPS ON SATURDAY IN RESPONSE TO APPROACHING LOW.
.EXTENDED...MEDIUM RANGE MODELS CONTINUE TO BE IN GOOD AGREEMENT
THIS AFTERNOON SO WILL I CONTINUE TO FOLLOW PRIMARILY THE GFS
SOLUTION. AFOREMENTIONED LOW MOVES FROM IOWA TO THE GREAT LAKES
STATES SATURDAY NIGHT. TRAILING COLD FRONT ENTERS THE NORTHWEST
CORNER OF THE STATE AROUND MIDNIGHT AND BISECTS THE STATE FROM
NORTHEAST TO SOUTHWEST BY MORNING.
WHILE BEST DYNAMICS REMAIN TO THE NORTH AND WEST OF THE CWA...
MODELS SHOWING THE DRY LINE BEING PUSHED FROM CENTRAL OKLAHOMA
THROUGH THE AREA. THIS MAY TRIGGER ANOTHER ROUND OF SEVERE WEATHER
LATE SATURDAY AND SATURDAY NIGHT. WILL BOOST THE POPS ACROSS THE
BOARD WITH THIS BOUNDARY PASSAGE. WEAK SHORT WAVE MOVING ACROSS THE
NORTH MAY ENHANCE PRECIP SOME SO WILL GO SLIGHTLY HIGHER POPS HERE.
FRONT CLEARS THE CWA EARLY SUNDAY. MUCH COOLER AND DRIER AIR IN ITS
WAKE AS HIGH PRESSURE BUILDS IN FOR A FEW DAYS. ANOTHER SYSTEM
PROGGED TO LIFT TOWARDS ON WEDNESDAY SO POPS WILL BE INTRODUCED HERE.
FCSTID = 56
HRO 63 84 64 84 / 50 50 40 40
LIT 68 87 68 87 / 40 40 30 30
HOT 68 87 69 87 / 20 30 30 30
PBF 69 88 70 88 / 20 30 30 30
.LZK...NONE.
Hazardous weather outlook, May 7, 12:25 PM CST, 2 hours 5 minutes before
ARZ003>007-012>016-021>025-030>034-037>047-052>057-062>064-067-068-
071000-
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LITTLE ROCK AR
125 PM CDT WED MAY 7 2003
THIS HAZARDOUS WEATHER OUTLOOK IS FOR A LARGE PART OF ARKANSAS.
.DAY ONE...TODAY AND TONIGHT
A STATIONARY FRONT ACROSS CENTRAL ARKANSAS IS FORECAST TO MOVE NORTH
AS A WARM FRONT OVERNIGHT. THIS FEATURE IS EXPECTED TO FOCUS
THUNDERSTORM DEVELOPMENT DURING THE OVERNIGHT HOURS. SOME OF THE
STORMS MAY APPROACH SEVERE LIMITS. IN ADDITION...LOCALIZED HEAVY
RAINFALL WILL BE POSSIBLE.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THERE WILL BE A CONTINUED CHANCE OF SHOWERS AND THUNDERSTORMS FOR
MUCH OF THE WEEK...AS A SERIES OF UPPER LEVEL IMPULSES MOVE ACROSS
ARKANSAS FROM THE SOUTHWEST. THE POSSIBILITY OF A FEW STRONG TO
SEVERE STORMS EXISTS ON FRIDAY.
.SPOTTER INFORMATION STATEMENT...
LIMITED SPOTTER ACTIVATION MAY BE REQUIRED AFTER 9 PM
TONIGHT...ESPECIALLY ACROSS AREAS ALONG AND NORTH OF LINE FROM
CLARKSVILLE TO BATESVILLE.
55
In the hours before
Local storm report, May 7, 8:35 AM CST, 5 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LITTLE ROCK, AR
935 AM CDT WED MAY 7 2003
TIME(CDT) .....CITY LOCATION.....STATE ...EVENT/REMARKS...
....COUNTY LOCATION....
1153 PM 6 N SUNNYDALE AR 0.88 INCH HAIL
05/06/03 WHITE REPORTED BY PUBLIC.
0435 AM RISON AR 1.00 INCH HAIL
05/07/03 CLEVELAND REPORTED BY OFFICIAL
OBSERVER.
0505 AM 3 N STAR CITY AR 0.75 INCH HAIL
05/07/03 LINCOLN REPORTED BY LAW
ENFORCEMENT.
46Tornado, Jefferson
- When
- May 7, 2:30 PM CST to 2:49 PM CST
- Where
- Jefferson County, 6 mi WSW of Sulphur Spgs
- Rating
- F1
- Path length
- 9.6 mi
- Path width
- 150 yd
- Reported by
- NWS STORM SURVEY
- Coordinates
- 34.150, -92.233
A weak tornado moved from southern Grant County into southwest Jefferson County about 6.2 miles west-southwest of Sulphur Springs. The tornado tracked to the northeast until it dissipated 4.5 miles south-southwest of Pine Bluff. The only damage noted along the path of the tornado was numerous trees that were blown down.
- Tornado
- A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Flash Flood in Alabama, May 7 to 8, 2003$1.0 billion · 1 event
- Tornadoes and Hail in Oklahoma, May 7 to 8, 2003$355,000 · F2 · 33 events
- Flooding in Alabama, May 7 to 10, 2003$4.7 million · 3 events
- Tornadoes and Flash Flood in Mississippi, May 7, 2003$1.6 million · F0 · 9 events
- Flash Flooding and Hail in Ohio, May 7, 2003$1.2 million · 1 in hail · 10 events
- Flash Flood in Alabama, May 7 to 8, 2003$1.0 million · 1 event
- Flash Flood and Lightning Strike in Alabama, May 7 to 8, 2003$870,000 · 2 events
- Flash Flood and Lightning Strike in Alabama, May 7 to 8, 2003$775,000 · 2 events
- Tornadoes in Alabama, May 7, 2003$170,000 · F1 · 2 events
- Flash Flood in North Carolina, May 7, 2003$300,000 · 1 event
- Flash Flood in Alabama, May 7, 2003$300,000 · 1 event
- Flash Flood in Alabama, May 7 to 8, 2003$300,000 · 1 event
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5361253.